Idaho, 2006

Hail in Idaho, July 5, 2006

July 5, 2006 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 5, 1:50 AM MST, 14 hours 53 minutes earlier.

Area forecast discussion, Jul 5, 1:50 AM MST, 14 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MDT WED JUL 5 2006

.DISCUSSION...BIGGEST CONCERN TODAY IS OF SHORTWAVE PROGRESSING
NORTH OUT OF UTAH INTO FCST AREA. CENTER OF CIRCULATION OVER GREAT
SALT LAKE THIS MORNING PER WV IMAGERY WITH AMPLE MOISTURE WRAPPED
AROUND IT. 88D MOSAIC SHOWS SCATTERED CONVECTIVE ACTIVITY WORKING
NORTH OUT OF UTAH AS WELL WITH ANOTHER LEADING BAND ASSOCIATED
WITH DEFORMATION ZONE AHEAD OF WAVE OVER CENTRAL MTNS. MODEL
SOUNDINGS CONTINUE TO SHOW PW VALUES ARUOND AND OVER ONE INCH.
STORM MOTION REMAINS SLOW AROUND 10 KTS THUS EXPECT HEAVY RAIN.
MODELS DIFFER SLIGHTLY REGARDING LOCATION/TIMING OF BEST QPF
VALUES. THUS KEPT POPS HIGH THROUGH THIS EVENING. WILL ALSO CONTINUE
FLOOD WATCH FOR FLASH FLOODING TODAY. ANOTHER SHORTWAVE PROGGED TO
SLIP THROUGH REGION THURSDAY ALBEIT MUCH WEAKER THAN TODAYS WAVE.
ANOTHER ROUND OF CONVECTION EXPECTED FOR THURSDAY BUT LOWER LEVELS
MUCH DRIER THUS KEPT POPS MORE ISOLD/SCT. BY FRI...RIDGE AXIS
TRIES TO REESTABLISH ITSELF OVER FCST AREA WITH HEIGHTS RISING FRI
INTO SAT. KEPT LOW POPS OVER HIGHER TERRAIN FOR WEAK IMPULSES
TRYING TO BREAK THROUGH RIDGE. UPPED POPS SLIGHTLY FOR SUN AS GFS
TRIES TO FLATTEN RIDGE WITH SHORTWAVE ENERGY COMING OUT OF
SOUTHERN CALIFORNIA. FOR REMAINDER OF FCST...STUCK WITH LOW POPS
AS GFS APPEARS TO CONTINUE TO TRY TO FLATTEN RIDGE WITH ANOTHER
NRN PACIFIC LOW BUT SOLN MUCH FASTER/STRONGER THAN EC SOLN. KEPT
TEMPS SLIGHTLY WARMER THAN GFS GUIDANCE AS RESULT. DMH

&&

.AVIATION...REGIONAL RADAR LOOP SHOWING SCATTERED SHOWERS WORKING
NORTH ACROSS THE NRN UTAH BORDER THIS MORNING. VFR CONDITIONS
EXPECTED TO PREVAIL THROUGH MORNING UNTIL SUB-TROPICAL WAVE OVER ERN
NEVADA LIFTS NORTH INTO SRN IDAHO THIS AFTERNOON.  THIS WAVE SHOULD
TRIGGER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON
WITH MVFR CONDITIONS AND/OR MOUNTAIN OBSCUREMENTS ASSOCIATED WITH
THE HEAVIER CONVECTIVE ACTIVITY. WAVE LIFTS NORTHEAST OF REGION
TONIGHT WITH DRIER LOOKING SW FLOW AND VFR CONDITIONS PREVAILING
ACROSS REGION. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ017-
IDZ019-IDZ020-IDZ021-IDZ022-IDZ023-IDZ024-IDZ025-IDZ031-IDZ032.

&&
Hazardous weather outlook, Jul 5, 3:47 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
447 AM MDT WED JUL 5 2006

IDZ017>025-031-032-061100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
447 AM MDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A DISTURBANCE WILL SLIDE NORTH THROUGH EASTERN IDAHO TODAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE ENTIRE AREA. THE AIRMASS IS VERY MOIST...AND THE
RAINFALL MAY BE VERY HEAVY AT TIMES. LOCALIZED FLOODING IS
POSSIBLE THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN
ISSUED FOR MOST OF EASTERN IDAHO. PLEASE SEE THE LATEST FLOOD
BULLETIN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAINLY ISOLATED
THUNDERSTORMS ARE EXPECTED EACH DAY FOR TUESDAY THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 105 km away, was scanning. The volume nearest the first event began at 23:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Caribou

When
July 5, 4:43 PM MST to 4:52 PM MST
Where
Caribou County, 2 mi NW of Wayan
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.000, -111.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523137.